Kentucky, 2025

Flash Flooding and Damaging Winds in Kentucky, July 17 to 18, 2025

July 17 to 18, 2025 · NWS LMK · 7 events in 5 counties and zones

On July 17th, a west to east oriented cold front dropped southeast from the Midwest and stalled along the Ohio River. Multiple waves of convection along the front continued moving west to east across central Kentucky before the front lifted back north on July 20th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

On July 17th, a west to east oriented cold front dropped southeast from the Midwest and stalled along the Ohio River. Multiple waves of convection along the front continued moving west to east across central Kentucky before the front lifted back north on July 20th. Some isolated flooding issues and downed trees were observed in multiple counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 17, 1:20 PM EST, 1 hour 34 minutes earlier. Its key messages:

  • * An active weather day is expected across the region with scattered to numerous showers and thunderstorms expected this afternoon and evening. Storms could have strong downburst/microbursts resulting in localized damaging winds. * Torrential rainfall is expected with the storms this afternoon and flash flooding may occur. The highest risk of flash flooding will be across SE Indiana and into the Bluegrass region. * Outside of storms, near advisory levels of heat/humidity are expected with afternoon heat index readings reaching the upper 90s to the lower 100s. * A continued active pattern continues into the weekend and early next week, with daily chances for showers and storms. Hot and humid weather is also expected to continue.
Area forecast discussion, Jul 17, 1:20 PM EST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
220 PM EDT Thu Jul 17 2025

.KEY MESSAGES...

* An active weather day is expected across the region with scattered
  to numerous showers and thunderstorms expected this afternoon and
  evening.  Storms could have strong downburst/microbursts resulting
  in localized damaging winds.

* Torrential rainfall is expected with the storms this afternoon and
  flash flooding may occur. The highest risk of flash flooding will
  be across SE Indiana and into the Bluegrass region.

* Outside of storms, near advisory levels of heat/humidity are
  expected with afternoon heat index readings reaching the upper 90s
  to the lower 100s.

* A continued active pattern continues into the weekend and early
  next week, with daily chances for showers and storms. Hot and
  humid weather is also expected to continue.

&&

.UPDATE...
Issued at 1138 AM EDT Thu Jul 17 2025

Conditions are already hot and humid late this morning. Heat indices
have risen into the mid 90s to around 100. Radar remains fairly
quiet - we've just had some isolated shower activity recently. Weak
frontal boundary is draped just north of the CWA across southern
portions of IN and IL. Already seeing up to 2500-3000 J/kg MLCAPE to
the south of the boundary on recent SPC RAP mesoanalysis. PW values
of 1.9-2.0 inches are noted across the area along and south of the
boundary.

Cu development across central KY and southern IN has been modest so
far. However, expect scattered convective initiation over the next 1-
2 hours. Scattered strong storms are still expected this afternoon
and evening. Strong instability, weak shear, and a very moist
airmass all point to the usual summer storm hazards: torrential
rainfall, localized wet microbursts, and frequent lightning. Strong
storms look a little more likely across portions of southern IN and
north-central KY, closer to the boundary. And with somewhat lower 1-
hr FFG (1.5 in or less) in parts of Jefferson, Bullitt, and Nelson
counties, decided to expand the Flood Watch westward slightly. The
Flood Watch still runs through Midnight EDT tonight.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 711 AM EDT Thu Jul 17 2025

Earlier convection has diminished across the region.  In the wake of
the evening convection, skies were clear to partly cloudy across the
region with temperatures in the low-mid 70s.  Winds remain light
across the region which will likely limit overall fog formation with
the exception of the protected valleys.  Through sunrise, no
significant weather is expected with temperatures remaining in the
low-mid 70s.

For today, a rather active day of weather is expected.  A weak
surface cold front will drop into the I-70 corridor this morning and
it probably will not make it much further south during the day.  To
the south of this boundary, a rather convergent low-level flow will
draw ample moisture into the region with surface dewpoints remaining
in the low-mid 70s.  With insolation during the morning, we'll see
ample instability develop with scattered showers and storms expected
to fire by late morning.  A gradual upscale growth into multiple
clusters is expected.  While instability will be fairly high across
the region (3500-4500 J/kg), deep layer shear continues to look less
than 20kts.  Very warm cloud depths are expected once again, so
water loaded downdrafts producing strong gusty winds and intense CG
lightning will be the main severe threats.  With PWATs remaining in
the 2.1-2.2 inch rain, torrential rainfall is expected with these
storms.  The good news is that the environmental flow will keep
storms moving, however, storms may have a tendency to train across
portions of the region and that could produce some flooding issues.

Looking at the last few days of rainfall across the state, most
areas have seen rainfall, but there have been a few corridors where
locally heavier rainfall has been observed.  Tonight's datasets
continue to suggest heavier rainfall across SE Indiana and down into
the Bluegrass region.  This area has seen some good rainfall in the
last 24-36 hours.  After coordinating with surrounding offices,
we're going to hoist a Flood Watch across our NE sections with
ILN/JKL for this afternoon/eve activity.  This area is where we
currently thing that flash flooding may be most concentrated.

Outside of the rainfall/storm threat, it will be a rather hot/humid
data across the area with highs in the upper 80s/lower 90s.  Those
temps combined with dewpoints in the low-mid 70s will likely produce
heat indices in the upper 90s to the lower 100s.  Confidence here
for meeting criteria is low because it is possible that convective
coverage may foil our afternoon heating and potentially limit
heating in some areas.

For Tonight, ongoing convection should be in progress this evening
across the area.  Convection should diminish after sunset with the
loss of heating.  With the front remaining north of the region,
overnight lows will only drop into the lower-middle 70s.  With the
expectation of convection diminishing around midnight, we'll let the
flood watch go until then.  However, there is some signaling in the
guidance that additional shower/storms may develop later in the
night.  Should that occur, an extension of the flood watch may be
required in subsequent forecasts.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 711 AM EDT Thu Jul 17 2025

Remnant frontal boundary will remain just north of the region on
Friday and a tropical airmass will remain in place across the
region.  Given anticipated convective coverage Thu/Thu night,
lingering convective cloud debris will likely be noted across the
region on Friday keeping high temperatures in the upper 80s to near
90.  Shear across the region will remain rather weak, but we'll see
the typical diurnal increase in instability across the region which
should support at least scattered convection once again.  Mainly
pulse-type storms are expected with waterloaded downdrafts, though
overall coverage may be a bit more limited on Friday with less
instability and lack of focused forcing.  Heavy rainfall with storms
will be possible as PWATs remain at/above 2 inches.  Lows Friday
night will drop back into the low-mid 70s.

For the weekend and into next week, the upper level pattern is not
expected to change much.  The SE ridge looks to remain entrenched
across the area with perhaps a slight retrogression to the west.
Slight ridging may take place across the Plains which will result in
a more northwest flow regime across the Ohio Valley.  Multiple
perturbations moving through within the flow pattern will likely
produce episodic bouts of convection.  Model soundings through the
period continue to show rather weak shear, but ample diurnal
instability developing.  With a tropical airmass remaining in place,
heavy rainfall with storms will remain a threat.  The northwest flow
pattern could result in multiple MCSs that could drop down into the
region.  Current thinking is that northern IL/central IN and down
into northeast/eastern KY could see the most convective action here
along with a threat of flash flooding.

Outside of storms, it will remain hot and muggy with daytime highs
in the upper 80s to around 90 and overnight lows in the low-mid 70s.

&&

.AVIATION /18Z TAFS THROUGH 00Z SATURDAY/...
Issued at 219 PM EDT Thu Jul 17 2025

Scattered to numerous showers and storms are expected through the
evening hours, especially in southern IN and north-central KY near a
stalled frontal boundary. TSRA coverage/probability is highest at
HNB/SDF/LEX, with lower chances at BWG. There is also a concern for
isolated to scattered lingering overnight as a weak mid-level wave
moves west to east over the stalled boundary. A very moist airmass
will yield high rainfall rates with any storm. Localized
downbursts/gusty winds are also possible with stronger storms this
afternoon and evening.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Flood Watch until midnight EDT tonight for KYZ029>043-045>049-
     055>057-067.
IN...Flood Watch until midnight EDT tonight for INZ078-079-091-092.

&&

UPDATE...EBW
SHORT TERM...MJ
LONG TERM...MJ
AVIATION...EBW
Hazardous weather outlook, Jul 17, 11:02 AM EST, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1202 PM EDT Thu Jul 17 2025

INZ078-079-091-092-KYZ029>043-045>049-055>057-067-181615-
Scott IN-Jefferson IN-Floyd-Clark IN-Bullitt-Jefferson-Oldham-
Trimble-Henry-Shelby-Franklin-Scott KY-Harrison KY-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington KY-Mercer-
Jessamine-Clark KY-Boyle-Garrard-Madison-Lincoln-
1202 PM EDT Thu Jul 17 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...This afternoon and tonight.

Scattered to numerous showers and thunderstorms are expected across
the outlook area this afternoon and evening. Some of the storms could
be severe with strong gusty winds, torrential rainfall, and intense
lightning. The heavy rainfall expected with these storms could lead
to instances of flash flooding across southern Indiana and north
central Kentucky.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Rounds of showers and thunderstorms are expected through the
upcoming period. Thunderstorms will be capable of producing
torrential rainfall, gusty winds, and lightning. Heavy rainfall rates
may lead to localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GENERAL STORM MOTION OF THE DAY:

Storms will move to the E or ENE at 15 to 20 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076-077-083-084-089-090-KYZ023>028-053-054-061>066-070>078-081-
082-181615-
Orange-Washington IN-Dubois-Crawford-Perry-Harrison IN-Hancock-
Breckinridge-Meade-Ohio-Grayson-Hardin-Larue-Marion-Butler-Edmonson-
Hart-Green-Taylor-Casey-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
1202 PM EDT Thu Jul 17 2025 /1102 AM CDT Thu Jul 17 2025/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...This afternoon and tonight.

Scattered to numerous showers and thunderstorms are expected across
the outlook area this afternoon and evening. Some of the storms could
be severe with strong gusty winds, torrential rainfall, and intense
lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Rounds of showers and thunderstorms are expected through the upcoming
period. Thunderstorms will be capable of producing torrential
rainfall, gusty winds, and lightning. Heavy rainfall rates may lead
to localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GENERAL STORM MOTION OF THE DAY:

Storms will move to the E or ENE at 15 to 20 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

EBW

In the hours before

Special weather statement, Jul 17, 2:08 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Louisville KY
308 PM EDT Thu Jul 17 2025

INZ083-089-171945-
Perry IN-Dubois IN-
308 PM EDT Thu Jul 17 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN DUBOIS AND NORTHWESTERN
PERRY COUNTIES THROUGH 345 PM EDT/245 PM CDT/...

At 307 PM EDT/207 PM CDT/, Doppler radar was tracking a cluster of
strong thunderstorms near Dale, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jasper, Huntingburg, Ferdinand, Holland, Saint Marks, Sassafras,
Bretzville, Duff, Adyeville, and Huntingburg Airport.

Those attending the Dubois County 4H Fair are in the path of this
storm and should prepare for IMMINENT DANGEROUS WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3832 8707 3844 8683 3820 8663 3816 8680
      3818 8680 3818 8679 3821 8679 3820 8707
TIME...MOT...LOC 1907Z 246DEG 11KT 3819 8708

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Padgett
Special weather statement, Jul 17, 2:13 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Louisville KY
313 PM EDT Thu Jul 17 2025

INZ079-092-KYZ031>033-171945-
Jefferson IN-Clark IN-Oldham KY-Henry KY-Trimble KY-
313 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL JEFFERSON...
NORTHEASTERN CLARK...NORTHERN OLDHAM...TRIMBLE AND HENRY COUNTIES
THROUGH 345 PM EDT...

At 313 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bedford, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
La Grange, New Castle, Bedford, Pendleton, Saluda, Owen,
Campbellsburg, Oldham, Sulphur, and Monitor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3868 8528 3863 8523 3862 8523 3860 8521
      3858 8521 3860 8508 3856 8506 3857 8504
      3855 8500 3851 8503 3850 8502 3852 8500
      3838 8502 3844 8563 3869 8555
TIME...MOT...LOC 1913Z 277DEG 32KT 3854 8538

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SRW
Special weather statement, Jul 17, 2:22 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Louisville KY
322 PM EDT Thu Jul 17 2025

INZ091-092-KYZ030-171945-
Floyd IN-Clark IN-Jefferson KY-
322 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CLARK...
SOUTHEASTERN FLOYD AND CENTRAL JEFFERSON COUNTIES THROUGH 345 PM
EDT...

At 322 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shively, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Louisville, Jeffersonville, New Albany, Jeffersontown, St. Matthews,
Shively, Windy Hills, Hurstbourne Acres, Audubon Park, and St. Regis
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3813 8583 3823 8591 3837 8570 3820 8558
TIME...MOT...LOC 1922Z 244DEG 16KT 3821 8580

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SRW
Special weather statement, Jul 17, 2:23 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Louisville KY
323 PM EDT Thu Jul 17 2025

INZ084-090-172000-
Crawford IN-Harrison IN-
323 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN HARRISON AND EAST
CENTRAL CRAWFORD COUNTIES THROUGH 400 PM EDT...

At 322 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carefree Town, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Corydon, Palmyra, Lanesville, Crandall, Moberly, Byrneville, White
Cloud, Bradford, Fairdale, and New Salisbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3842 8609 3835 8603 3833 8603 3833 8601
      3830 8601 3830 8599 3828 8599 3827 8597
      3826 8597 3826 8596 3824 8596 3820 8626
      3825 8632 3842 8613
TIME...MOT...LOC 1922Z 236DEG 16KT 3823 8625

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Padgett
Special weather statement, Jul 17, 2:25 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
325 PM EDT Thu Jul 17 2025

KYZ036-037-041>043-172000-
Bourbon KY-Scott KY-Fayette KY-Nicholas KY-Harrison KY-
325 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SCOTT...CENTRAL
BOURBON...NICHOLAS...NORTH CENTRAL FAYETTE AND SOUTHERN HARRISON
COUNTIES THROUGH 400 PM EDT...

At 325 PM EDT, Doppler radar was tracking a strong thunderstorm near
Georgetown, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Georgetown, Paris, Cynthiana, Carlisle, Millersburg, Blacks
Crossroads, Leesburg, Ellisville, Muddy Ford, and Colville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3828 8389 3814 8449 3835 8457 3848 8412
      3846 8410 3846 8407 3844 8403 3844 8402
      3843 8400 3842 8400 3844 8399 3844 8398
      3843 8396
TIME...MOT...LOC 1925Z 267DEG 24KT 3829 8447

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SRW
Special weather statement, Jul 17, 2:35 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Louisville KY
335 PM EDT Thu Jul 17 2025

INZ092-KYZ030-031-172000-
Clark IN-Jefferson KY-Oldham KY-
335 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CLARK...
SOUTHWESTERN OLDHAM AND NORTHEASTERN JEFFERSON COUNTIES THROUGH 400
PM EDT...

At 335 PM EDT, Doppler radar was tracking a strong thunderstorm over
Seneca Gardens, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Louisville, Jeffersonville, Jeffersontown, St. Matthews, Lyndon,
Middletown, Douglass Hills, Prospect, Hurstbourne, and
Graymoor-Devondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3830 8544 3830 8545 3829 8545 3829 8546
      3828 8547 3827 8543 3821 8541 3821 8544
      3815 8576 3829 8580 3829 8579 3840 8548
TIME...MOT...LOC 1935Z 253DEG 22KT 3825 8570

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SRW

The radar

The Louisville radar (KLVX), 62 km away, was scanning. The volume nearest the first event began at 19:54 UTC.

Open the radar archive at this moment

Event by event

5 flash flood, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oldham

When
July 17, 2:54 PM EST
Where
Oldham County, 0.72 mi NNE of Demlytown
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.390, -85.465

A tree was blown down along North Cedar Point Road northwest of Buckner.

Thunderstorm Wind, Madison

When
July 17, 4:14 PM EST
Where
Madison County, 1.8 mi W of White Hall
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.823, -84.363

Multiple trees were blown down along Clay Lane.

Flash Flood, Jefferson

When
July 17, 5:25 PM EST to 5:55 PM EST
Where
Jefferson County, 1.63 mi NE of Shively to 1.57 mi NE of Shively
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.197, -85.800

A vehicle was stranded in flood water and a water rescue was needed near the intersection of 7th Street and Berry Boulevard.

Flash Flood, Oldham

When
July 17, 5:56 PM EST to 6:26 PM EST
Where
Oldham County, 2.14 mi SSE of Pewee Vly
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.290, -85.470

Portions of Ash Avenue flooded near Pewee Valley.

Flash Flood, Shelby

When
July 17, 6:00 PM EST to 6:30 PM EST
Where
Shelby County, 0.54 mi SSW of Snow Hill to 0.6 mi S of Snow Hill
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
38.212, -85.223

Water was over the roadway at the intersection of Washington Street and 9th Street in Shelbyville.

Flash Flood, Spencer

When
July 18, 9:50 PM EST to 10:10 PM EST
Where
Spencer County, 0.76 mi N of Wilsonville to 0.71 mi N of Wilsonville
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
38.131, -85.401

There was a water rescue for a stranded vehicle on Hochstrasser Lane.

Flash Flood, Jefferson

When
July 18, 9:53 PM EST to 10:23 PM EST
Where
Jefferson County, 1.68 mi SW of Jeffersontown to 1.72 mi SW of Jeffersontown
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.184, -85.593

Video was showing water flowing over roadway at Watterson Trail and Mansfield Estates Drive.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275290, 1275291, 1275331, 1275292, 1275293, 1275294, 1275295.